Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 30, 2011Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 30, 2011, 2:53 PM EDT for Haralson County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 2:53 PM EDT (18:53 UTC)
Expired
Jul 30, 2011, 3:15 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
768 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WWUS82 KFFC 301853
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT SAT JUL 30 2011

GAZ031-041-042-301915-
253 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PAULDING...
CARROLL AND HARALSON COUNTIES UNTIL 315 PM EDT...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNION TO FELTON...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT 
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH...AND HEAVY 
DOWNPOURS AS THEY MOVE ACROSS PAULDING...CARROLL AND HARALSON 
COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE 
STORMS INCLUDE YORKVILLE...EUBANK LAKE...TALLAPOOSA...FELTON... 
BUCHANAN...UNION...BROWNSVILLE...NEW GEORGIA...DRAKETOWN AND TEMPLE. 
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8521 3390 8505 3393 8504 3393 8490
      3380 8472 3379 8473 3377 8482 3378 8490
      3373 8491 3372 8536 3390 8539
TIME...MOT...LOC 1852Z 292DEG 24KT 3384 8487 3388 8520

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:50 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 30, 1:50 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
150 PM EDT SAT JUL 30 2011

.UPDATE...
CONVECTION ENTERING NW GA THIS MORNING ASSOCIATED SHORTWAVE
USHERED IN BY NORTHWEST FLOW. TEMPERATURES AND DEW POINTS LOOKS TO
BE ON TRACK...BUT HAVE ADJUSTED POPS SLIGHTLY ACROSS NORTH GEORGIA
FOR THIS MORNING AND AFTERNOON TO ACCOUNT FOR LATEST ACTIVITY.
PRECIP EXPECTED TO STAY ACROSS NORTH GEORGIA...WITH THE REMAINING
CWA SHELTERED BY RETREATING RIDGE. NO ADDITIONAL UPDATES ARE
EXPECTED AT THIS TIME.

31

&&

.SHORT TERM /TODAY THROUGH MONDAY/...
/ISSUED 434 AM EDT SAT JUL 30 2011/
STRONG 596DM SUBTROPICAL RIDGE...CENTERED OVER N GA FRI...WILL DRIFT
BACK WEST TOWARD OK BY 00Z SUN...THEN MEANDER ABOUT THE OK/AR/TX
REGION THROUGH MUCH OF NEXT WEEK. CONSEQUENTLY...THIS WILL ONCE
AGAIN PLACE GA AND THE SE U.S. IN A MORE ACTIVE NW FLOW ALOFT.
ALTHOUGH DEEP TROPICAL MOISTURE HAS REMAINED OVER THE AREA THE PAST
SEVERAL DAYS...THE PROXIMITY OF THE UPPER RIDGE AND ASSOCIATED
SUBSIDENCE HAS GREATLY SUPPRESSED CONVECTION. COVERAGE THE LAST
COUPLE OF DAYS HAS BEEN ON THE ORDER OF 10 PERCENT...LITTLE OF WHICH
HAS EVEN PRODUCED LIGHTNING. SUBTLE CHANGES RESULTING FROM INCREASED
NW FLOW ALOFT WILL LIKELY YIELD SIGNIFICANT CHANGES IN CONVECTIVE
COVERAGE TODAY...AND ESPECIALLY SUN-MON AS A NW FLOW SHORT WAVE AND
ASSOCIATED WEAK FRONT DRIFT SOUTH INTO THE REGION. TROPICAL MOISTURE
IS DEEPLY ENTRENCHED ACROSS THE REGION. PWS INCREASE FROM 1.7 AT 00Z
SUN TO AN EXTREMELY MOIST 2.3 INCHES BY 00Z MON. 500MB TEMPS
DECREASE SLIGHTLY FROM -4C TO -6C...JUST ENOUGH AT THIS TIME OF YEAR
TO RESULT IN A MARKED INCREASE IN CONVECTION.

FOR TODAY...EXPECT AN INCREASE IN CONVECTION ACROSS MAINLY NW
GA...MOST SUSCEPTIBLE TO THE AFOREMENTIONED SYNOPTIC CHANGES AND
APPROACHING FRONT/NW FLOW SHORT WAVE...WHILE THE REMAINDER OF THE
CWA REMAINS SOMEWHAT IMPACTED BY THE RECEDING RIDGE.
SUN-MON...EXPECT WIDESPREAD...MAINLY DIURNAL DRIVEN CONVECTION. WITH
PWS WELL ABOVE 2.0 INCHES...HEAVY RAIN AND EVEN LOCALIZED FLASH
FLOODING...ESPECIALLY IN HEAVILY URBANIZED AREAS AND MOUNTAINOUS
AREAS...WILL BE THE MAIN CONCERN. THIS WILL NEED TO BE WATCHED VERY
CAREFULLY ON AN INDIVIDUAL BASIS...ESPECIALLY WITH LIGHT STEERING
CURRENTS AND HIGH PWS. AT THIS TIME...AM NOT ISSUING AN FFA AS
COVERAGE OF VERY HEAVY RAIN PRODUCING STORMS SHOULD ONLY BE
SCATTERED. THE SEVERE THREAT APPEARS QUITE LOW. CAPES GENERALLY 1500
OR LESS...NOTHING IMPRESSIVE FOR LATE JULY BY ANY MEANS. SHEAR IS
ESSENTIALLY NON-EXISTENT. HOWEVER...SPC HAS PLACED THE FAR NORTH IN
A 5 PERCENT RISK FOR DAMAGING THUNDERSTORM WINDS TODAY...AND THE
ENTIRE CWA SUN-MON...FOR POSSIBLE HEAVY PRECIPITATION LOADING IN THE
STRONGEST STORMS. AGAIN...OVERALL SEVERE THREAT IS LOW AND HEAVY
RAIN WILL BY FAR BE THE MAIN CONCERN.

PREFER THE MAV MOS POPS OVER THE MET MOS POPS FOR THE SHORT TERM.
THE MET MOS POPS ARE TOO HIGH TODAY AND TOO LOW FOR SUN...OWING TO
THE NAMS RATHER POOR HANDLING OF OVERALL DYNAMICS. THIS IN TURN
LEADS TO THE MET MOS MAX TEMPS BEING TOO LOW TODAY...ESPECIALLY IN
NW GA. PREFER A MAV/MET BLEND...WITH A BIAS TOWARD THE MAV FOR MAX
TEMPS TODAY. FOR MIN TEMPS...A MAV/MET BLEND OR EVEN PERSISTENCE
WILL RULE. IT WILL REMAIN VERY MUGGY AT NIGHT...WITH ATL NOT LIKELY
TO DROP BELOW 75/76 NEXT COUPLE OF DAYS. MAV MAX TEMPS
SUN...ESPECIALLY ACROSS THE NORTH ARE TOO WARM AND UNREASONABLE
GIVEN EXPECTED INCREASE IN CONVECTION AND COOLING 850MB TEMPS...BUT
LOOK BETTER FOR MON. A MAV/MET BLEND WILL BE THE BEST OPTION FOR MAX
TEMPS NEXT FEW DAYS...AS IT HAS BEEN THE PAST SEVERAL CYCLES.

19

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
/ISSUED 434 AM EDT SAT JUL 30 2011/
SURPRISINGLY ENOUGH FOR LATE JULY...BOTH THE ECMWF AND GFS AGREE
THAT THE SHORT TERM FRONT WILL BE PUSHED INTO SOUTH GA BY TUE...AND
COMPLETELY SOUTH OF THE CWA BY WED. WEAK HIGH PRESSURE BUILDS
SOUTHWARD FROM THE OHIO VALLEY WITH VERY DRY MID-LEVEL AIR AND
SLIGHTLY DRIER SFC AIR PROGGED TO FILTER INTO THE AREA FROM THE
NORTH. THE MAMMOTH SUBTROPICAL RIDGE REMAINS CENTERED IN THE
SOUTHERN PLAINS...BUT BEGINS TO EXPAND EASTWARD. A DEEP TROUGH
EVOLVES OFF THE EAST COAST. THIS PATTERN WOULD INDEED RESULT IN
INCREASED SUBSIDENCE AND DRYING ACROSS OUR CWA. MEX MOS POPS ARE
GENERALLY REDUCED TO LESS THAN 10 PERCENT FOR THE LATER HALF OF THE
WEEK ACROSS MUCH OF THE CWA. I ALWAYS TREAD WITH CAUTION ON ANY SUCH
ADVERTISED DRYING AT THIS TIME OF YEAR IN THIS REGION OF THE
COUNTRY. HOWEVER...SEEING THE LACK OF CONVECTION THE PAST COUPLE OF
DAYS...I CAN CERTAINLY SUPPORT GREATLY REDUCED POPS DURING AT LEAST
THE FIRST PART OF THE EXTENDED...TUE-WED...COMPARED TO THE SUN-MON
PERIOD. AS ALWAYS WITH THE EASTERN PERIPHERY OF THE UPPER
RIDGE...THE DOOR REMAINS OPEN FOR ADDITIONAL DISTURBANCES TO MOVE
SOUTH FROM THE MIDWEST AND OHIO VALLEY. SUCH WILL BE THE CASE BY FRI
AS THE NEXT WEAK FRONT AND DISTURBANCE MOVES SOUTH INTO THE AREA.
THE GFS/ECMWF ALSO HINT AT AN INVERTED TROUGH/EASTERLY WAVE
AFFECTING THE REGION TOWARD THE WEEKEND. MODEL DISPARITIES IN TIMING
AND EXTENT OF COVERAGE NORTH OF FL DO NOT SUPPORT MORE THAN SLIGHT
CHC/LOW CHC POPS IN THE LATER PORTIONS OF THE EXTENDED AT THIS TIME.
THE GFS EVEN DEPICTS A HURRICANE OFF THE SE U.S. COAST BY NEXT
WEEKEND...WHILE THE ECMWF SHOWS NO SUCH SYSTEM. NW FLOW ALOFT SHOULD
KEEP ANY SUCH SYSTEM EAST OF THE U.S.

IT WILL REMAIN HOT AND HUMID THROUGH THE EXTENDED PERIODS...BUT
COMPARED TO WHAT TX/OK WILL/HAVE ENDURED FOR WEEKS ON END...IT IS
REALLY NOT THAT BAD HERE. 850MB TEMPS ARE PROGGED TO RISE BACK INTO
THE +22C TO +24C RANGE BY MID-WEEK...WHICH WOULD SUPPORT THE USUAL
SPOTS...MCN...CSG...AHN APPROACHING 100. WITH DEWPOINTS IN THE
70S...THIS WOULD PUSH HEAT INDICES INTO ADVISORY CRITERIA. WILL NEED
TO WATCH...BUT PREVIOUS EVENTS THIS SUMMER HAVE BEEN MARGINAL IN
MEETING CRITERIA OVER A WIDESPREAD AREA. MEX TEMPS LOOK WAY TOO HIGH
IN THE TUE-WED PERIOD BASED ON PAST SIMILAR EVENTS THIS SUMMER...SO
HAVE LOWERED ACROSS THE BOARD.

19

&&

.AVIATION...
/ISSUED 150 PM EDT SAT JUL 30 2011/
18Z UPDATE...
OUTSIDE OF SHOWERS AND THUNDERSTORMS...VFR CONDITIONS ANTICIPATED AT
ALL TAF SITES THROUGH THE EVENING.  NORTHWEST WINDS 10 TO 15KT THIS
AFTERNOON WILL DIMINISH THIS EVENING. WATCHING CONVECTION DRIFTING
SE TOWARD METRO TAF SITES. WILL HAVE TO ADJUST TAFS FOR TEMPO
CONVECTION AS ACTIVITY APPROACHES EACH SITE. THERE IS POSSIBILITY OF
SOME MVFR FOG AND CEILINGS FROM LINGERING MOISTURE OVERNIGHT BUT NOT
CONFIDENT AT THIS TIME TO INCLUDE IN TAFS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON WINDS...CIGS...VISIBILITY.
MEDIUM TO HIGH ON LOCATION AND TIMING OF CONVECTION.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          97  73  93  74 /  40  30  60  50
ATLANTA         93  76  92  76 /  40  30  60  50
BLAIRSVILLE     85  70  88  69 /  50  40  60  40
CARTERSVILLE    92  71  92  71 /  40  30  60  50
COLUMBUS        95  76  95  76 /  20  20  50  50
GAINESVILLE     93  75  91  74 /  40  30  60  50
MACON           96  74  95  76 /  20  20  50  50
ROME            92  72  91  72 /  50  40  60  50
PEACHTREE CITY  93  72  92  71 /  30  20  60  50
VIDALIA         95  77  94  77 /  20  20  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/12/19
Hazardous weather outlook, Jul 30, 6:02 AM EDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT SAT JUL 30 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
DEEP TROPICAL MOISTURE REMAINS ACROSS THE SOUTHEAST...AS THE UPPER
LEVEL RIDGE ACROSS THE AREA SHIFTS WEST. THIS WILL AID IN
THUNDERSTORM DEVELOPMENT ACROSS THE AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE OCCASIONAL CLOUD TO
GROUND LIGHTNING...LOCALLY HEAVY RAIN AND WIND GUSTS TO 35 MPH. THE
MORE FAVORABLE TIME FOR THUNDERSTORM DEVELOPMENT WILL OCCUR BETWEEN
3 PM AND 10 PM.

.DISCUSSION...
DEEP MOISTURE WILL COMBINE WITH AFTERNOON HEATING TO PRODUCE
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS NORTH AND CENTRAL
GEORGIA THROUGH THIS EVENING. CAPE VALUES WILL INCREASE TO 1000 TO
1500 THIS AFTERNOON...MAINLY ACROSS PORTIONS OF NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 30, 1:29 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SAT JUL 30 2011

GAZ004-005-007-012-013-301800-
129 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WHITFIELD...
PICKENS...MURRAY...GILMER AND GORDON COUNTIES UNTIL 200 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BEAVERDALE TO CALHOUN...MOVING EAST AT 20
MPH.

THESE THUNDERSTORM WILL PRODUCE FREQUENT CLOUD-TO-GROUND
LIGHTNING...VERY HEAVY RAIN...AND WIND GUSTS TO 35 MPH AS THEY MOVE
EAST ACROSS WHITFIELD...PICKENS...MURRAY...GILMER...AND GORDON
COUNTIES. MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE
POSSIBLE DURING THE NEXT HOUR. RAINFALL AMOUNTS BETWEEN 0.75 AND
1.25 INCHES CAN BE EXPECTED ACROSS THE AREA...INCLUDING
BEAUMONT...RINGGOLD... BOYNTON... INDIAN SPRINGS...
GRAYSVILLE...SALEM...TUNNEL HILL... DAWNVILLE... VARNELL AND
COHUTTA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3486 8462 3485 8450 3468 8444 3441 8460
      3441 8467 3446 8503 3474 8486 3498 8499
      3499 8498 3499 8463
TIME...MOT...LOC 1728Z 279DEG 18KT 3491 8485 3472 8475
          3452 8487
Special weather statement, Jul 30, 2:05 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
205 PM EDT SAT JUL 30 2011

GAZ007-013-301830-
205 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PICKENS AND GILMER COUNTIES UNTIL 230 PM EDT...

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOUNTAINTOWN...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
PICKENS AND GILMER COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TAILS CREEK...MOUNTAINTOWN...ROUNDTOP...
ELLIJAY...TALKING ROCK...EAST ELLIJAY...CARTECAY...ROY...PISGAH AND
TALONA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3470 8425 3445 8445 3457 8466 3471 8466
      3484 8456
TIME...MOT...LOC 1805Z 291DEG 7KT 3472 8453
Special weather statement, Jul 30, 2:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SAT JUL 30 2011

GAZ019-030-041-301915-
229 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN POLK...FLOYD AND
HARALSON COUNTIES UNTIL 315 PM EDT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CAVE SPRING...MOVING SOUTHEAST AT
20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
POLK...FLOYD AND HARALSON COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE ETNA...CAVE SPRING...ESOM HILL...
CEDARTOWN...EUBANK LAKE...BUCHANAN...FELTON...ANTIOCH...FISH CREEK...
VAN WERT AND ROCKMART. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3400 8498 3395 8502 3395 8505 3392 8505
      3379 8515 3382 8538 3422 8546
TIME...MOT...LOC 1829Z 304DEG 19KT 3410 8542
Special weather statement, Jul 30, 2:31 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT SAT JUL 30 2011

GAZ013-021-301900-
231 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PICKENS AND
CHEROKEE COUNTIES UNTIL 300 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TALKING ROCK TO WOODSTOCK...MOVING EAST AT
25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PICKENS AND CHEROKEE COUNTIES THROUGH 300 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WOODSTOCK...WALESKA...
SUTALLEE...LAKE ARROWHEAD...SALACOA VALLEY...KELLOGG CREEK...HOBGOOD
PARK...LITTLE RIVER LANDING...BRIDGEMILL...TALMADGE...TALKING ROCK...
BLAINE...OAK GROVE...LEBANON AND HOLLY SPRINGS. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3447 8432 3447 8426 3419 8426 3417 8435
      3413 8436 3411 8442 3407 8442 3408 8464
      3435 8461 3455 8456 3456 8450 3455 8448
      3456 8447 3455 8446 3455 8437 3457 8435
TIME...MOT...LOC 1831Z 274DEG 20KT 3452 8445 3434 8450
          3411 8452
Special weather statement, Jul 30, 2:50 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUL 30 2011

GAZ013-014-021-022-301915-
250 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN PICKENS...
CHEROKEE...DAWSON AND FORSYTH COUNTIES UNTIL 315 PM EDT...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LAKE TAMARACK TO 5 MILES NORTHWEST OF
BUFFINGTON...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PICKENS...CHEROKEE...DAWSON AND FORSYTH COUNTIES THROUGH 315 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANTON...WALESKA...
SEQUOYAH LAKE...JASPER...LAKE TAMARACK...TATE...BUFFINGTON...
NELSON...BALL GROUND...MARBLEHILL...HIGHTOWER...DUCKTOWN...FAUSETT
LAKE...MCKEE AND JUNO. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3454 8419 3448 8413 3422 8420 3422 8459
      3455 8445 3455 8444 3456 8443 3455 8442
      3455 8437 3457 8437 3457 8419
TIME...MOT...LOC 1850Z 270DEG 9KT 3448 8437 3431 8445
Special weather statement, Jul 30, 2:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT SAT JUL 30 2011

GAZ031-041-042-301915-
253 PM EDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN PAULDING...
CARROLL AND HARALSON COUNTIES UNTIL 315 PM EDT...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UNION TO FELTON...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH...AND HEAVY
DOWNPOURS AS THEY MOVE ACROSS PAULDING...CARROLL AND HARALSON
COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE YORKVILLE...EUBANK LAKE...TALLAPOOSA...FELTON...
BUCHANAN...UNION...BROWNSVILLE...NEW GEORGIA...DRAKETOWN AND TEMPLE.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8521 3390 8505 3393 8504 3393 8490
      3380 8472 3379 8473 3377 8482 3378 8490
      3373 8491 3372 8536 3390 8539
TIME...MOT...LOC 1852Z 292DEG 24KT 3384 8487 3388 8520

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:51 PM EDTSpecial Weather StatementFFCCatoosa24 min
Jul 30, 1:29 PM EDTSpecial Weather StatementFFCGilmer, Gordon, Murray31 min
Jul 30, 2:05 PM EDTSpecial Weather StatementFFCGilmer25 min
Jul 30, 2:29 PM EDTSpecial Weather StatementFFCPolk46 min
Jul 30, 2:31 PM EDTSpecial Weather StatementFFCCherokee, Pickens29 min
Jul 30, 2:50 PM EDTSpecial Weather StatementFFCCherokee, Dawson25 min
Jul 30, 3:16 PM EDTSpecial Weather StatementFFCDouglas, Haralson29 min
Jul 30, 3:21 PM EDTSpecial Weather StatementFFCLumpkin24 min
Jul 30, 3:24 PM EDTSpecial Weather StatementFFCHancock36 min
Jul 30, 3:39 PM EDTSpecial Weather StatementFFCCarroll, Fayette51 min
Jul 30, 4:01 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Glascock, Hancock, Jefferson, Johnson and 5 more29 min
Jul 30, 4:06 PM EDTSpecial Weather StatementFFCWhite24 min
Jul 30, 4:21 PM EDTSpecial Weather StatementFFCOconee24 min
Jul 30, 4:32 PM EDTSpecial Weather StatementFFCPeach28 min
Jul 30, 4:43 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen32 min
Jul 30, 4:48 PM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee27 min
Jul 30, 5:11 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen, Wheeler49 min
Jul 30, 5:13 PM EDTSpecial Weather StatementFFCGreene, Madison, Morgan, Oglethorpe, Putnam47 min
Jul 30, 5:40 PM EDTSpecial Weather StatementFFCBibb, Jones35 min
Jul 30, 6:02 PM EDTSpecial Weather StatementFFCMontgomery, Toombs28 min
Jul 30, 6:06 PM EDTSpecial Weather StatementFFCPutnam24 min
Jul 30, 6:20 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Wilkinson25 min
Jul 30, 6:29 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Wheeler31 min
Jul 30, 6:45 PM EDTSpecial Weather StatementFFCBaldwin30 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.